Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Aug 8, 2021, 4:11 PM EDT for Franklin County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 4:11 PM EDT (20:11 UTC)
- Expired
- Aug 8, 2021, 5:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Burlington, VT
- Hail
- 0.00 in
- Wind
- 30
County Franklin County, NY
The radar
The Burlington radar (KCXX), 108 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043
WWUS81 KBTV 082011
SPSBTV
Special Weather Statement
National Weather Service Burlington VT
411 PM EDT Sun Aug 8 2021
NYZ026-027-029>031-087-082115-
Northern St. Lawrence NY-Northern Franklin NY-
Southeastern St. Lawrence NY-Southern Franklin NY-Western Clinton NY-
Southwestern St. Lawrence NY-
411 PM EDT Sun Aug 8 2021
...Thunderstorms will impact portions of west central Clinton,
northern Franklin and northeastern St. Lawrence Counties through 515
PM EDT...
At 409 PM EDT, Doppler radar was tracking thunderstorms along a line
extending from near Norwood to near Lawrenceville to near Madawaska.
Movement was northeast at 20 mph.
HAZARD...Winds up to 30 mph, torrential rainfall and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rainfall is also occurring
with these storms and may lead to localized flooding.
Locations impacted include...
Potsdam, Norfolk, Moira, Bangor, Fort Covington, Bombay, Bryants
Mill, Massena International Airport - Richards Field, Helena, Lyon
Mountain, Burke, Merrill, Brushton, Lawrenceville, Malone, Debar
Mountain, Chateaugay, Norwood, Brasher Falls and St. Regis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4499 7410 4473 7371 4444 7427 4468 7462
4469 7511 4501 7477 4499 7474 4501 7467
TIME...MOT...LOC 2009Z 225DEG 17KT 4474 7496 4472 7457 4454 7429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
LahiffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:58 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 8, 3:58 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Burlington VT 358 PM EDT Sun Aug 8 2021 .SYNOPSIS... A weak frontal boundary to our south will lift back to our north overnight into Monday, allowing hot and humid air to rebuild into the region for the rest of this week. Mainly dry conditions are expected on Monday and Tuesday with better thunderstorm chances from midweek onward. Best chance of widespread showers and thunderstorms look to be on Friday night into early Saturday followed by finally a relief from the heat. && .NEAR TERM /THROUGH MONDAY NIGHT/... As of 358 PM EDT Sunday...A lack of wind shear has really limited intensification of showers over much of Vermont and northeastern New York today, as updraft and downdraft have not separated enough for to see much in the way of growth. In contrast, a fairly robust, long-lived thunderstorm core has been sustained on modest southwesterly wind shear in St. Lawrence County. While it has followed the edge of the higher terrain, some westward expansion into the valley has occurred. Overall, the threat of thunderstorms is peaking at this time and with loss of daytime heating we should see this storm and any other isolated thunderstorms diminish this evening. With less coverage of precipitation compared to last night, expect more limited fog development tonight. Also we will watch the potential for a period of additional showers overnight in the St. Lawrence Valley as a compact upper level trough passes near the area. With all of the moisture in place, isolated heavy rainfall is possible. I have increased precipitation chances for a few hours centering around midnight in this area, but the precipitation chances may linger. For the Monday-Monday night period, we will see quiet weather with no indications at this time for showers and thunderstorms despite the very warm and humid air mass. The warm air advection that occurs tonight will introduce multiple, strong inversions aloft that will shunt any kind of potential of towering cumulus development. An upper level trough will pass well to our south across southern New England during this period, while we continue to see some light to moderate southerly flow. Temperatures will range through the 80s with dew points in the mid and upper 60s during the day, and fall back into the mid and upper 60s overnight. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... As of 343 PM EDT Sunday...The heat and humidity begins ramping up on Tuesday as ridge axis is directly overhead. With low pressure off to our northwest and southeast, this places our area in a relative low for precipitation chances during the day on Tuesday. Have offered just a slight chance for showers/thunderstorms mainly across the high terrain Tuesday afternoon since a rogue pop-up storm can't be ruled out given unstable airmass. With dewpoint creeping up into the mid/upper 60s and high temperatures in the upper 80s/low 90s, heat headlines may be necessary for the broader valleys Tuesday afternoon. Initial values give heat indices just below criteria with values generally ranging from 92 to 94 degrees, with a few spots reaching 95 across the St Lawrence Valley. More widespread chances for showers/thunderstorms arrives late Tuesday as upper level shortwave just clips our northwestern portions of the CWA. Greatest likelihood for any convection will be across our western northern New York zones. At this time, severe potential looks unlikely given timing of front however a elevated instability exists so heavy downpours and lightning is most likely threat. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 343 PM EDT Sunday...Similar conditions to Tuesday are expected Wednesday and Thursday as hot and humid airmass remains in place over the Northeast. Much of Wednesday should be fairly dry as once again we're positioned in the lull between two pieces of shortwave energy to our west and east. Have continued with general mention for slight chance to chance of thunder in the afternoon given airmass in place, but sounding show a fairly robust low level cap in place which will likely stifle any robust convection...however, if able to erode this cap, ample CAPE is present across the area Wednesday (1500-2000 J/kg) due to temperatures once again in the upper 80s/low 90s and dewpoints in the upper 60s/low 70s, so it won't take much to get things going. Main storm mode would be pulse like storms given lack of shear. The aforementioned shortwave to our west will approach the North Country Wednesday night and bring with it a return of widespread showers and thunderstorms. A third day of heat is expected Thursday, although perhaps a degree or so cooler as heights begin to fall as large scale trough over central Canada begins to move eastward. Again, widespread showers/thunderstorms are possible Thursday night into Friday as a surface boundary crosses the area. The main front, which will usher in a more seasonable airmass, arrives Friday night into Saturday. As PWATs associated with all of these small boundaries are in excess of 1.5" heavy rainfall, and therefore isolated flooding, may be a concern across the North Country through the entire period. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Through 18Z Monday...VFR conditions are expected for most of the period. Isolated to scattered thunderstorms will impact sites in higher terrain and southern areas, including SLK, RUT, and MPV, mainly in the 20Z to 23Z period. A low chance of a thunderstorms also exists near EFK and PBG. Winds aloft are light and we will not see much in the way of wind gusts with any thunderstorms, with heavy rain and low cloud bases producing short periods of MVFR conditions. Otherwise, wherever it rains will be susceptible again to seeing fog and stratus. Dense fog at MPV is favored after 07Z lifting after 12Z as flow increases. However, surface winds should be nearly calm areawide before increasing south winds develop after 12Z. Outlook... Monday Night: VFR. NO SIG WX. Tuesday: VFR. Slight chance SHRA, Slight chance TSRA. Tuesday Night: Mainly VFR, with local MVFR possible. Chance SHRA, Chance TSRA. Wednesday: Mainly VFR, with local MVFR possible. Chance SHRA, Chance TSRA. Wednesday Night: VFR. Chance SHRA, Chance TSRA. Thursday: Mainly VFR, with local IFR possible. Chance SHRA, Chance TSRA. Thursday Night: VFR. Chance SHRA, Chance TSRA. Friday: Mainly VFR, with local IFR possible. Chance SHRA, Slight chance TSRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Kutikoff NEAR TERM...Kutikoff SHORT TERM...LaRocca LONG TERM...LaRocca AVIATION...Kutikoff
Hazardous weather outlook, Aug 8, 3:29 PM EDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 329 PM EDT Sun Aug 8 2021 NYZ026>031-034-035-087-VTZ001>012-016>019-091930- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 329 PM EDT Sun Aug 8 2021 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Showers and thunderstorms capable of producing heavy rainfall and frequent lightning will continue to expand northward in northern New York and persist in southern Vermont through this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Summertime heat and humidity will return for much of this week with high temperatures in the mid 80s to lower 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 8, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
411 PM EDT Sun Aug 8 2021
NYZ026-027-029>031-087-082115-
Northern St. Lawrence NY-Northern Franklin NY-
Southeastern St. Lawrence NY-Southern Franklin NY-Western Clinton NY-
Southwestern St. Lawrence NY-
411 PM EDT Sun Aug 8 2021
...Thunderstorms will impact portions of west central Clinton,
northern Franklin and northeastern St. Lawrence Counties through 515
PM EDT...
At 409 PM EDT, Doppler radar was tracking thunderstorms along a line
extending from near Norwood to near Lawrenceville to near Madawaska.
Movement was northeast at 20 mph.
HAZARD...Winds up to 30 mph, torrential rainfall and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rainfall is also occurring
with these storms and may lead to localized flooding.
Locations impacted include...
Potsdam, Norfolk, Moira, Bangor, Fort Covington, Bombay, Bryants
Mill, Massena International Airport - Richards Field, Helena, Lyon
Mountain, Burke, Merrill, Brushton, Lawrenceville, Malone, Debar
Mountain, Chateaugay, Norwood, Brasher Falls and St. Regis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4499 7410 4473 7371 4444 7427 4468 7462
4469 7511 4501 7477 4499 7474 4501 7467
TIME...MOT...LOC 2009Z 225DEG 17KT 4474 7496 4472 7457 4454 7429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
LahiffNearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.